maximize


@article{DoHe15,
  author = {Dondl, Patrick W. and Heeren, Behrend and Rumpf, Martin},
  title = {Optimization of the branching pattern in coherent phase transitions},
  journal = {C. R. Math. Acad. Sci. Paris},
  year = {2016},
  volume = {354},
  pages = {639--644},
  number = {6},
  abstract = {Branching can be observed at the austenite-martensite interface of
	martensitic phase transformations. For a model problem, Kohn and
	M\"uller studied a branching pattern with optimal scaling of the
	energy with respect to its parameters. Here, we present finite element
	simulations that suggest a topologically different class of branching
	patterns and derive a novel, low dimensional family of patterns.
	After a geometric optimization within this family, the resulting
	pattern bears a striking resemblance to our simulation. The novel
	microstructure admits the same scaling exponents but results in a
	significantly lowered upper energy bound.},
  eprint = {1512.06620},
  fjournal = {Comptes Rendus Math\'ematique. Acad\'emie des Sciences. Paris},
  owner = {rumpf}
}